Alert archive / North Dakota / Areal Flood Warnings in 2019
Areal Flood Warning 21, NWS Grand Forks, ND
NWS Grand Forks, ND issued this areal flood warning at Sep 21, 2019, 6:58 AM CDT for 9 counties in North Dakota; 6 counties in Minnesota. It was in force for 9 hr. 37 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2019, 6:58 AM CDT (11:58 UTC)
- Expired
- Sep 21, 2019, 3:30 PM CDT
- In force
- 9 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- None
Counties Beltrami County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Barnes County, ND, Cass County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Steele County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 53 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 7:00 AM CDT | HEAVY RAIN 2 | 1 S Colgate, ND | CO-OP OBSERVER STATION CGTN8 COLGATE. |
| Sep 21, 7:00 AM CDT | HEAVY RAIN 2.19 | 7 Ene Grandin, ND | COCORAHS STATION ND-TR-3 GRANDIN ND 7.1 ENE. |
| Sep 21, 7:00 AM CDT | HEAVY RAIN 2.4 | 5 Ssw Blabon, ND | COCORAHS STATION ND-ST-3 HOPE ND 5.4 WNW. |
| Sep 21, 7:00 AM CDT | HEAVY RAIN 3.53 | 7 Nw Golden Lake, ND | COCORAHS STATION ND-ST-5 SHARON ND 7.9 ENE. |
| Sep 21, 7:00 AM CDT | HEAVY RAIN 4.07 | 4 Sse Grand Forks, ND | COCORAHS STATION ND-GF-13 GRAND FORKS ND 3.7 SSE. |
| Sep 21, 7:00 AM CDT | HEAVY RAIN 4.1 | 2 Ne Kempton, ND | COCORAHS STATION ND-GF-9 LARIMORE ND 4.9 SSE. |
| Sep 21, 7:00 AM CDT | HEAVY RAIN 4.9 | 3 Sse Grand Forks, ND | COCORAHS STATION ND-GF-14 GRAND FORKS ND 3.4 SSE. |
| Sep 21, 7:00 AM CDT | HEAVY RAIN 5.05 | 2 Se Grand Forks, ND | COCORAHS STATION ND-GF-8 GRAND FORKS ND 2.5 SE. |
| Sep 21, 7:00 AM CDT | HEAVY RAIN 5.29 | 1 Wsw Grand Forks, ND | OFFICIAL NWS MEASUREMENT OF 24 HR RAINFALL ENDED 700 AM CDT. LIGHT RAIN STILL OCCURRING AT THAT TIME. |
| Sep 21, 7:30 AM CDT | HEAVY RAIN 3.58 | 5 Wnw Saint Hilaire, MN | COCORAHS STATION MN-PG-6 THIEF RIVER FALLS 7.4 SW. |
| Sep 21, 8:00 AM CDT | HEAVY RAIN 2.05 | 7 Ene Nash, ND | COCORAHS STATION ND-WH-4 GRAFTON ND 6.8 N. |
| Sep 21, 8:30 AM CDT | HEAVY RAIN 5 | Thief River Falls, MN | PICTURE OF A 5 INCH RAIN GAUGE AT MAX VIA SOCIAL MEDIA |
| Sep 21, 9:00 AM CDT | HEAVY RAIN 4.9 | 3 Sse Grand Forks, ND | COCORAHS STATION ND-GF-16 GRAND FORKS ND 2.6 SSE. |
| Sep 21, 9:00 AM CDT | HEAVY RAIN 5 | Crookston, MN | STORM TOTAL VIA PICTURE OF RAIN GAUGE ON SOCIAL MEDIA |
| Sep 21, 9:05 AM CDT | HEAVY RAIN 7 | 3 Nw Binford, ND | STORM TOTAL VIA SOCIAL MEDIA |
| Sep 21, 10:00 AM CDT | HEAVY RAIN 3.5 | 6 S Newfolden, MN | STORM TOTAL VIA SOCIAL MEDIA |
| Sep 21, 10:05 AM CDT | HEAVY RAIN 8.73 | Northwood, ND | RAIN GAUGE 24 HOUR TOTAL FROM RURAL NORTHWOOD |
| Sep 21, 11:00 AM CDT | HEAVY RAIN 5.8 | 3 Wnw Caledonia, ND | 24 HR RAINFALL. |
| Sep 21, 11:20 AM CDT | HEAVY RAIN 5.03 | 9 Ssw Gatzke, MN | MESONET STATION AGRM5 HOLT MN 15 E (AGASSIZ). |
| Sep 21, 11:45 AM CDT | HEAVY RAIN 2.56 | Alvarado, MN | CO-OP OBSERVER STATION ALVM5 ALVARADO MN 1 N. |
| Sep 21, 11:45 AM CDT | HEAVY RAIN 3.98 | 6 E Holt, MN | MESONET STATION HLTM5 HOLT MN 6 E. |
| Sep 21, 12:00 PM CDT | HEAVY RAIN 3.73 | 1 S Florian, MN | MESONET STATION TAMM5 FLORIAN MN 1 S. |
| Sep 21, 12:32 PM CDT | FREEZING RAIN 3.31 | 2 W Eldred, MN | NDAWN 24 HOUR ACCUMULATION |
| Sep 21, 12:32 PM CDT | HEAVY RAIN 2.04 | 3 W Cooperstown, ND | NDAWN 24 HOUR ACCUMULATION |
| Sep 21, 12:32 PM CDT | HEAVY RAIN 2.07 | 1 Ne Stephen, MN | NDAWN 24 HOUR ACCUMULATION |
| Sep 21, 12:32 PM CDT | HEAVY RAIN 2.13 | 2 E Mayville, ND | NDAWN 24 HOUR ACCUMULATION |
| Sep 21, 12:32 PM CDT | HEAVY RAIN 2.41 | 3 Wsw Mavie, MN | NDAWN 24 HOUR ACCUMULATION |
| Sep 21, 12:32 PM CDT | HEAVY RAIN 3.31 | 2 W Eldred, MN | NDAWN 24 HOUR ACCUMULATION |
| Sep 21, 12:32 PM CDT | HEAVY RAIN 3.38 | 6 Sw Warren, MN | NDAWN 24 HOUR ACCUMULATION |
| Sep 21, 12:32 PM CDT | HEAVY RAIN 3.59 | 6 Se Kempton, ND | NDAWN 24 HOUR ACCUMULATION |
| Sep 21, 12:32 PM CDT | HEAVY RAIN 3.74 | 7 Se Hillsboro, ND | NDAWN 24 HOUR ACCUMULATION |
| Sep 21, 12:32 PM CDT | HEAVY RAIN 4.13 | 4 Ssw Galesburg, ND | NDAWN 24 HOUR ACCUMULATION |
| Sep 21, 12:32 PM CDT | HEAVY RAIN 4.3 | 3 S Grand Forks, ND | NDAWN 24 HOUR ACCUMULATION |
| Sep 21, 12:32 PM CDT | HEAVY RAIN 4.79 | 2 E Logan Center, ND | NDAWN 24 HOUR ACCUMULATION |
| Sep 21, 12:44 PM CDT | HEAVY RAIN 4.12 | 1 Wnw Grand Forks Afb, ND | ASOS STATION KRDR GRAND FORKS ND AFB. |
| Sep 21, 12:46 PM CDT | HEAVY RAIN 5.52 | 5 Wsw Grand Forks, ND | MESONET STATION DW8241 GRAND FORKS ND 7 SW. |
| Sep 21, 12:53 PM CDT | HEAVY RAIN 4.39 | 6 Wnw Grand Forks, ND | ASOS STATION KGFK GRAND FORKS ND AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 12.0 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted.
130
WGUS43 KFGF 211158
FLWFGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Grand Forks ND
658 AM CDT Sat Sep 21 2019
MNC007-089-107-113-119-125-NDC003-017-027-035-039-063-091-097-099-
212030-
/O.NEW.KFGF.FA.W.0021.190921T1158Z-190921T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Norman MN-Pennington MN-Marshall MN-Red Lake MN-Polk MN-Beltrami MN-
Grand Forks ND-Griggs ND-Barnes ND-Walsh ND-Nelson ND-Cass ND-
Traill ND-Steele ND-Eddy ND-
658 AM CDT Sat Sep 21 2019
The National Weather Service in Grand Forks has issued a
* Flood Warning for Urban Areas and Small Streams in...
Western Norman County in northwestern Minnesota...
Pennington County in northwestern Minnesota...
Marshall County in northwestern Minnesota...
Western Red Lake County in northwestern Minnesota...
Polk County in northwestern Minnesota...
Northwestern Beltrami County in north central Minnesota...
Grand Forks County in northeastern North Dakota...
Griggs County in southeastern North Dakota...
Northern Barnes County in southeastern North Dakota...
Walsh County in northeastern North Dakota...
Nelson County in northeastern North Dakota...
Northern Cass County in southeastern North Dakota...
Traill County in southeastern North Dakota...
Steele County in southeastern North Dakota...
Eddy County in northeastern North Dakota...
* Until 330 PM CDT Saturday.
* At 655 AM CDT, thunderstorms and steady rainfall continued over
portions of northeast North Dakota and northwest Minnesota.
Although really heavy rain has tapered back to lighter rain, some
locations picked up 2 to 5 inches of rain overnight. This amount
of water will take a while to move through the area drainage and
river systems. River responses are likely today as well.
* Some locations that will experience flooding include...
Grand Forks, Thief River Falls, Grafton, East Grand Forks,
Crookston, Grand Forks AFB and Mayville.
This includes Interstate 29 between mile markers 86 and 184.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4783 9925 4784 9829 4854 9800 4853 9527
4794 9604 4716 9682 4701 9846 4759 9850
4759 9925
$$
VGWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this areal flood warning went out at Sep 21, 6:31 AM CDT, 27 minutes earlier.
Area forecast discussion, Sep 21, 6:31 AM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 631 AM CDT Sat Sep 21 2019 .UPDATE... Issued at 630 AM CDT Sat Sep 21 2019 The area of showers and embedded thunderstorms has filled in pretty solidly along the Red River Valley into adjacent areas of the northwest quarter of Minnesota. This is where the rain will be focused for the next 1 to 3 hours, before it transitions more into northwest Minnesota. Think some areas will still have a lull in activity this morning, and will have to see whether the south will break out allowing heating to occur and more instability to develop. Plan on transitioning the remaining flash flood warnings into areal flood warnings around 7 am. Should see some river responses today. && .SHORT TERM...(Today and tonight) Issued at 327 AM CDT Sat Sep 21 2019 Very busy night across the FA, with severe weather warnings followed by various flood related warnings. The severe thunderstorm watch has now expired and also cancelled the flash flood watch, as there are numerous flood and flash flood warnings now in effect. The main line of storms now extends from Valley City to Hillsboro to Fertile to Roosevelt. Still getting decent rainfall rates along this line, so will have to keep an eye on it for the rest of the night. Have had flash flood warnings in effect along the line, but have transitioned some of these to areal flood warnings as some of the initial flash flood warnings have expired. The immediate flash flooding threat is transitioning in many areas to a longer duration general areal flood threat as the water makes its way through the relatively flat drainage basins in this FA. Will be able to see how things look once the sun rises and more county officials get out across their areas. A decent wave is consolidating the various lingering areas of precipitation over North and South Dakota. High resolution model guidance shows the remaining dry gaps over southeast North Dakota into the southern Red River Valley filling in the next hour or so and then lifting northeast into northwest Minnesota around and after sunrise. Once this moves through, the main overnight rain threat should end. Most of the area will probably see a little lull in the action with a potential dry slot, especially for southeast North Dakota. Highs today will again be on the mild side, although not quite as mild as the past few days. There will also be a decent amount of humidity, especially along and east of the Red River. By late morning into the early afternoon, the cold front should push into areas just east of the Red River Valley. Lower cloud amounts in the dry slot over southeast North Dakota up into adjacent areas of Minnesota should quickly recover with good CAPE and shear values during this time frame. High resolution model guidance shows the potential for a few severe storms east of the Valley by late morning and early afternoon, and SPC has placed this area in a slight risk for severe weather. It appears the window for any severe weather will close for our FA by late afternoon, as the threat shifts further east along the cold front. Meanwhile, there will be additional shower and potential thunder development around the 500mb low which is expected to mainly track over the Devils Lake basin into the northern Valley. As this low continues to track northeast tonight, precipitation chances should only linger across northwest Minnesota. .LONG TERM...(Sunday through Friday) Issued at 327 AM CDT Sat Sep 21 2019 Continued to linger some small chances for showers across northwest Minnesota on Sunday. Otherwise high temperatures should fall back into the mid to upper 60s. Still nice, but cooler than the recent 80 degree day stretch. Long wave pattern showing troughing/upper low moving east of region early in the period. Long wave ridge then slides over region late Sun night into Mon before transitioning to a split flow regime for early next week as upper low sinks into SW CONUS. Sunday highs fall into the 60s behind this next cold front, before rebounding into the 70s on Monday. By mid-day Tuesday zonal flow across the northern tier will result in a more progressive pattern. Main feature next week appears to be a srn MB cold frontal passage Tue aftn, which will drop afternoon highs into the upper 50s to lower 60s for the latter half of the week. Models continue to depict positive Showalters indicies, however Canadian does now show weakly negative Showalters and the sfc low is further south than models showed yesterday at this time. Will mention isolated thunder for Tue aftn and evening across the north. Central plains low pressure system then brings chances for some isolated to scattered activity on Days 6 & 7 as the low lifts into the upper Great Lakes late in the period. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 630 AM CDT Sat Sep 21 2019 Think the thunder activity will continue through the next 1 to 4 hours, followed by somewhat of a break. There should be additional development by late morning into the early afternoon. Lots of variability in wind directions today, but they will be gusty again at times. May be some lower ceilings spread in at times, but overall confidence fairly low on where and when. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...Godon SHORT TERM...Godon LONG TERM...Godon/Speicher AVIATION...Godon
Hazardous weather outlook, Sep 21, 3:38 AM CDT, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 338 AM CDT Sat Sep 21 2019 MNZ001>004-007-027-029>031-040-NDZ006>008-014>016-024-026>030-038- 039-049-052>054-220845- West Polk-Norman-Clay-Kittson-West Marshall-West Becker-Wilkin- West Otter Tail-East Otter Tail-Grant-Towner-Cavalier-Pembina- Benson-Ramsey-Eastern Walsh County-Eddy-Nelson-Grand Forks-Griggs- Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh County- 338 AM CDT Sat Sep 21 2019 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Thunderstorms will continue across eastern North Dakota and the adjacent Minnesota Red River Valley region into the morning hours. These storms will move across the some of the same areas that received heavy rainfall overnight, so additional flash flooding and areal flooding is likely. As this runoff moves into the area river system, some river response is also likely today. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MNZ005-006-008-009-013>017-022>024-028-032-220845- Roseau-Lake Of The Woods-East Marshall-North Beltrami-Pennington- Red Lake-East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-East Becker-Wadena- 338 AM CDT Sat Sep 21 2019 This hazardous weather outlook is for portions of west central and northwest Minnesota. .DAY ONE...Today and Tonight Thunderstorms will continue across portions of northwest and west central Minnesota east of the Red River Valley into the morning hours. These storms will move across the some of the same areas that received heavy rainfall overnight, so additional flash flooding and areal flooding is likely. As this runoff moves into the area river system, some river response is also likely today. Scattered severe thunderstorms are possible from late morning into the early afternoon. The main hazards will be large hail up to quarter size and damaging wind gusts up to 60 mph. Isolated tornadoes and very heavy rainfall are also possible with the storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters may be needed late this morning into the early afternoon.
In the hours before
Local storm report, Sep 21, 2:03 AM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
203 AM CDT SAT SEP 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM FLASH FLOOD 1 NW GRAND FORKS 47.92N 97.08W
09/20/2019 Grand Forks ND LAW ENFORCEMENT
UNIVERSITY OF NORTH DAKOTA POLICE REPORT UNIVERSITY
AVENUE FROM COLUMBIA ROAD TO NORTH 42ND STREET IS
TEMPORARILY CLOSED DUE TO FLOODED STREETS
1233 AM FLASH FLOOD 5 NNE LUVERNE 47.32N 97.89W
09/21/2019 Steele ND PUBLIC
MPING REPORT STATING RIVER/CREEK OVERFLOWING AND
CROPLAND/YARD/BASEMENT FLOODING
0100 AM HEAVY RAIN 1 WNW GRAND FORKS 47.92N 97.10W
09/21/2019 M4.73 INCH Grand Forks ND OFFICIAL NWS OBS
4.73 INCHES FROM 7 PM TO 1 AM CDT. STILL RAINING AT
OBSERVATION TIME.
0100 AM HEAVY RAIN GRAND FORKS AFB 47.96N 97.38W
09/21/2019 M3.63 INCH Grand Forks ND OTHER FEDERAL
3.79 INCHES MEASURED FROM 7 PM TO 1 AM CDT. STILL RAINING
AT OBSERVATION TIME.
0130 AM FLASH FLOOD 1 SSE GRAND FORKS 47.91N 97.07W
09/21/2019 Grand Forks ND PUBLIC
AROUND A DOZEN CARS STALLED IN APPROXIMATELY ANKLE TO
KNEE DEEP WATER ALONG MAIN ROADS FROM COLUMBIA RD/13TH
AVE TO 20TH ST/32ND AVE IN THE CITY OF GRAND FORKS
&&
BPLocal storm report, Sep 21, 2:21 AM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
221 AM CDT SAT SEP 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 11 S ROSEAU 48.69N 95.76W
09/21/2019 M3.37 INCH Roseau MN MESONET
RAINFALL TOTAL FROM SEPTEMBER 20 2019
1200 AM HEAVY RAIN 4 NNW CAVALIER 48.85N 97.66W
09/21/2019 E3.22 INCH Pembina ND MESONET
RAINFALL TOTAL FROM SEPTEMBER 20, 2019
1200 AM HEAVY RAIN 2 N MADDOCK 47.99N 99.53W
09/21/2019 M3.22 INCH Benson ND MESONET
RAINFALL TOTAL FROM SEPTEMBER 20, 2019
1200 AM HEAVY RAIN 4 NW CRYSTAL 48.64N 97.73W
09/21/2019 M3.20 INCH Pembina ND MESONET
RAINFALL TOTAL FROM SEPTEMBER 20, 2019
1200 AM HEAVY RAIN 4 NE FOX 48.88N 95.84W
09/21/2019 E4.55 INCH Roseau MN MESONET
RAINFALL TOTAL FROM SEPTEMBER 20, 2019
1200 AM HEAVY RAIN 4 SW HUMBOLDT 48.88N 97.16W
09/21/2019 M3.93 INCH Kittson MN MESONET
RAINFALL TOTAL FROM SEPTEMBER 20, 2019
1200 AM HEAVY RAIN 3 S GRAND FORKS 47.87N 97.07W
09/21/2019 M3.59 INCH Grand Forks ND MESONET
RAINFALL TOTAL FROM SEPTEMBER 20 2019
1200 AM HEAVY RAIN 2 E LOGAN CENTER 47.80N 97.78W
09/21/2019 M4.31 INCH Grand Forks ND MESONET
RAINFALL TOTAL FROM SEPTEMBER 20, 2019
&&
BPLocal storm report, Sep 21, 3:52 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
352 AM CDT SAT SEP 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN 2 S ROSEAU 48.82N 95.76W
09/20/2019 E4.90 INCH Roseau MN PUBLIC
3 HOUR RAINFALL TOTAL ON AFTERNOON OF SEPTEMBER 20 2019.
REPORTED VIA FACEBOOK.
0810 PM HAIL 1 E HUNTER 47.19N 97.19W
09/20/2019 E1.25 INCH Cass ND PUBLIC
PHOTO VIA PUBLIC ON FACEBOOK. TIME ESTIMATED VIA RADAR.
&&
BPLocal storm report, Sep 21, 3:58 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
358 AM CDT SAT SEP 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 2 W KINDRED 46.65N 97.06W
09/20/2019 E1.75 INCH Cass ND PUBLIC
PHOTO OF LARGE HAIL VIA FACEBOOK, REPORTED WEST OF
KINDRED. TIME ESTIMATED VIA RADAR.
&&
BPLocal storm report, Sep 21, 5:26 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
526 AM CDT SAT SEP 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM FLASH FLOOD GRAND FORKS 47.92N 97.07W
09/21/2019 GRAND FORKS ND LAW ENFORCEMENT
INTERSTATE 29 CLOSED BETWEEN EXITS 141 AND 145 DUE TO
FLOODING NORTH OF HIGHWAY 2 AT GRAND FORKS. TRAFFIC
SHIFTED TO OTHER ROUTES.
&&
VGODONThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:00 PM CDT | Flash Flood Warning | FGF | Cavalier, Pembina | 3 hr |
| Sep 20, 7:03 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Traill | 57 min |
| Sep 20, 7:14 PM CDT | Special Weather Statement | FGF | Ramsey | 61 min |
| Sep 20, 7:14 PM CDT | Tornado Warning | FGF | Cass | 31 min |
| Sep 20, 7:17 PM CDT | Special Weather Statement | FGF | Cavalier | 58 min |
| Sep 20, 7:21 PM CDT | Special Weather Statement | FGF | Eddy, Nelson | 24 min |
| Sep 20, 7:26 PM CDT | Flash Flood Watch | FGF | Benson, Cavalier, Eddy, Grand Forks, Griggs, Nelson and 6 more | 8 hr |
| Sep 20, 7:33 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Steele, Traill | 57 min |
| Sep 20, 7:39 PM CDT | Tornado Warning | FGF | Cass | 36 min |
| Sep 20, 7:57 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Traill | 63 min |
| Sep 20, 8:05 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Walsh | 55 min |
| Sep 20, 8:06 PM CDT | Special Weather Statement | FGF | Nelson, Walsh | 24 min |
| Sep 20, 8:09 PM CDT | Special Weather Statement | FGF | Pembina | 66 min |
| Sep 20, 8:22 PM CDT | Severe Thunderstorm Warning | FGF | Pembina | 38 min |
| Sep 20, 8:28 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 47 min |
| Sep 20, 8:36 PM CDT | Tornado Warning | FGF | Cass, Traill | 24 min |
| Sep 20, 8:55 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Traill | 65 min |
| Sep 20, 9:26 PM CDT | Areal Flood Advisory | FGF | Cass, Traill | 3 hr |
| Sep 20, 9:51 PM CDT | Special Weather Statement | FGF | Grand Forks, Steele | 39 min |
| Sep 20, 10:37 PM CDT | Flash Flood Warning | FGF | Eddy, Griggs, Nelson, Steele | 8 hr |
| Sep 20, 10:59 PM CDT | Flash Flood Warning | FGF | Grand Forks | 8 hr |
| Sep 20, 11:25 PM CDT | Areal Flood Warning | FGF | Pembina | 10 hr |
| Sep 20, 11:33 PM CDT | Flash Flood Warning | FGF | Grand Forks, Nelson | 7 hr |
| Sep 21, 12:29 AM CDT | Flash Flood Warning | FGF | Barnes, Grand Forks, Griggs, Steele, Traill | 7 hr |
| Sep 21, 12:51 AM CDT | Areal Flood Warning | FGF | Benson, Cavalier, Eddy, Nelson, Pembina, Ramsey and 2 more | 7 hr |
| Sep 21, 2:54 AM CDT | Flash Flood Warning | FGF | Cass, Steele, Traill | 4 hr |
| Sep 21, 8:11 AM CDT | Areal Flood Warning | FGF | Benson, Cavalier, Eddy, Nelson, Pembina, Ramsey and 2 more | 8 hr |
| Sep 21, 3:07 PM CDT | Special Weather Statement | FGF | Steele | 38 min |
| Sep 21, 3:43 PM CDT | Special Weather Statement | FGF | Steele, Traill | 47 min |
| Sep 21, 3:46 PM CDT | Areal Flood Warning | FGF | Grand Forks | 17 hr |
| Sep 21, 3:55 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Steele, Traill | 37 min |
| Sep 21, 4:15 PM CDT | Special Weather Statement | FGF | Cass | 60 min |
| Sep 21, 4:34 PM CDT | Special Weather Statement | FGF | Traill | 56 min |
| Sep 21, 5:19 PM CDT | Severe Thunderstorm Warning | FGF | Cass | 41 min |
| Sep 20, 8:45 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall, Polk, Roseau | 45 min |
| Sep 20, 9:00 PM CDT | Tornado Warning | FGF | Norman, Polk | 23 min |
| Sep 20, 9:01 PM CDT | Special Weather Statement | FGF | Kittson | 29 min |
| Sep 20, 9:12 PM CDT | Severe Thunderstorm Warning | FGF | Marshall, Pennington, Polk, Red Lake | 48 min |
| Sep 20, 9:27 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall, Roseau | 48 min |
| Sep 20, 9:27 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall, Roseau | 3 min |
| Sep 20, 9:53 PM CDT | Flash Flood Warning | FGF | Roseau | 2 hr |
| Sep 20, 9:55 PM CDT | Severe Thunderstorm Warning | FGF | Marshall, Pennington, Polk, Red Lake | 50 min |
| Sep 20, 10:11 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Lake of the Woods, Marshall, Pennington, Roseau | 64 min |
| Sep 20, 11:03 PM CDT | Special Weather Statement | FGF | Pennington | 27 min |
| Sep 20, 11:39 PM CDT | Flash Flood Warning | FGF | Beltrami, Marshall, Pennington, Polk, Red Lake, Roseau | 7 hr |
| Sep 21, 12:18 AM CDT | Areal Flood Warning | FGF | Kittson, Lake of the Woods, Marshall, Roseau | 15 hr |
| Sep 21, 9:47 AM CDT | River Flood Warning | FGF | Marshall | 4 days |
| Sep 21, 9:47 AM CDT | River Flood Warning | FGF | Kittson | 4 days |
| Sep 21, 9:47 AM CDT | River Flood Warning | FGF | Roseau | 5 days |
| Sep 21, 11:37 AM CDT | River Flood Warning | FGF | Marshall | 46 hr |
| Sep 21, 3:29 PM CDT | Areal Flood Warning | FGF | Kittson, Lake of the Woods, Marshall, Roseau | 18 hr |
| Sep 21, 5:27 PM CDT | Special Weather Statement | FGF | Polk | 33 min |
| Sep 21, 5:56 PM CDT | Special Weather Statement | FGF | Clearwater | 64 min |
| Sep 21, 5:58 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Mahnomen, Norman | 62 min |
| Sep 21, 6:51 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater | 54 min |
| Sep 21, 6:53 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Beltrami, Clearwater, Hubbard, Mahnomen | 67 min |
Nearby
Areal Flood Warnings in North Dakota, 2019Areal Flood Warnings in Minnesota, 2019Every areal flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.